Illinois, 2006Heavy Rain in Illinois, May 10, 2006
May 10, 2006 · NWS PAH · 1 event in 1 county or zone
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 10, 1:30 AM CST, 10 hours 50 minutes earlier.
Area forecast discussion, May 10, 1:30 AM CST, 10 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
230 AM CDT WED MAY 10 2006
.DISCUSSION...
MDT RISK EXCESSIVE RAINFALL AND COLLAB ON INCOMING SHRA/TSRA YIELDS
AGREEMENT ON FFA FOR SEMO INTO SWIL TODAY. MDT RISK SVR PER LATEST
SWODY1 PRIMARILY A LATER IN DAY RISK GIVEN EVOLUTION OF LINE TO
SOUTH AND AMOUNT OF DESTAB IN TN VALLEY AHEAD OF DEVELOPING SURFACE
LOW/COLD FRONT THAT WL SWEEP THRU LOWER OH/MID MS VALLEY. ALL MOS
AND COLLAB SUPPORTS CAT POPS FA-WIDE TODAY.
GFS/NAM SHOW SIGNIFICANT DIFFERENCES AFT 12 HOURS IN HOW THEY
TRANSLATE SURFACE WAVE AND FROPA. NAM IS MUCH MORE REGRESSIVE IN
LINGERING QUADS 1 AND 2 PCPN INTO TONIGHT...WHICH IS A FLIP-FLOP
FROM YDAY SAME TIME RUN. GFS A TAD MORE CONSISTENT IN A MORE
RESOLUTE TRANSLATION AND A TAPERING W-E POP BEHIND FRONT
TONIGHT...HAVE SPLIT THE DIFF W/ A BIAS TOWARD THE MORE CONSISTENT
GFS SIGNAL.
AFTER THAT WE ARE UNDER THE DOMINANT INFLUENCE OF THE LARGE SCALE
CUT OFF LOW THRU THE WEEKEND INTO EARLY NEXT WEEK. WE ACCOUNTED FOR
00Z MOS AND COLLAB AND GIVEN ALL MODEL DIAGNOSES OF TROF HAVE
EXTENDED POPS NOW INTO MON...TAKING SLOW APPROACH TO EXTENSION. ALSO
SHAVED TEMPS A STEP TOWARD MEX MOS GIVEN ANTICIPATION OF CUT OFF LOW
CLOUDS/MORE COOLISH TEMPS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...FFA SEMO THRU 23Z.
IL...FFA SWIL THRU 23Z.
IN...NONE.
&&
Hazardous weather outlook, May 10, 9:27 AM CST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1027 AM CDT WED MAY 10 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-111000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1027 AM CDT WED MAY 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT
ACROSS THE FOUR STATE AREA. THE AREA WITH THE GREATEST POTENTIAL
FOR SEVERE THUNDERSTORMS WILL BE ACROSS WESTERN KENTUCKY. THE
SEVERE WEATHER THREAT WILL DEPEND ON THE AMOUNT OF DAYTIME HEATING
THAT CAN TAKE PLACE. SATELLITE SHOWS A FAIRLY LARGE AREA OF CLOUD
COVER OVER MUCH OF THE REGION. HOWEVER...SOME THIN SPOTS IN THE
CLOUDS WERE OBSERVED. THE FOCUS FOR POTENTIALLY SEVERE THUNDERSTORMS
WILL BE WITH A COLD FRONT MOVING ACROSS THE REGION...AND UPPER
LEVEL ENERGY FORECAST TO MOVE FROM THE SOUTHERN PLAINS THIS MORNING
ACROSS THE MID MISSISSIPPI AND LOWER OHIO VALLEY REGIONS THIS
AFTERNOON. THE PRIMARY HAZARDS WILL BE HAIL AND STRONG WINDS.
HEAVY RAIN IS ALSO A CONCERN. A FLASH FLOOD WATCH REMAINS IN EFFECT
FOR THE ENTIRE FOUR STATE AREA THROUGH 6 PM THIS EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND EARLY TONIGHT.
In the hours before
Special weather statement, May 10, 7:56 AM CST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
856 AM CDT WED MAY 10 2006
KYZ008-101530-
MARSHALL KY-
856 AM CDT WED MAY 10 2006
...HIGH WATER STILL REPORTED ACROSS PORTIONS OF MARSHALL COUNTY...
SEVERAL ROADS ACROSS CENTRAL AND SOUTHERN SECTIONS OF MARSHALL
COUNTY ARE STILL REPORTED TO BE WATER COVERED...INCLUDING KENTUCKY
HIGHWAY 408. HIGH WATER CONTINUED TO PLAGUE AREAS ALONG AND CLOSE
TO THE CLARKS RIVER AS WELL.
AT 855 AM...PADUCAH DOPPLER RADAR DETECTED MAINLY LIGHT SHOWERS
ACROSS WESTERN KENTUCKY. THIS SHOULD CONTINUE TO BE THE CASE THROUGH
LATE MORNING.
ADDITIONAL FLOODING IS NOT EXPECTED THIS MORNING. HOWEVER...WITH THE
POSSIBILITY OF THUNDERSTORMS LATER THIS AFTERNOON....FLOODING MAY
AGAIN BECOME A CONCERN.
A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE REGION UNTIL 6 PM.
CN
Special weather statement, May 10, 8:54 AM CST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
954 AM CDT WED MAY 10 2006
KYZ003-006-101700-
CARLISLE KY-GRAVES KY-
954 AM CDT WED MAY 10 2006
...HIGH WATER STILL REPORTED ACROSS PORTIONS OF CARLISLE AND GRAVES
COUNTIES...
CARLISLE COUNTY EMERGENCY MANAGEMENT REPORTED THAT EARLY THIS MORNING
HIGH WATER IN THE ARLINGTON AREA FORCED SEVERAL EVACUATIONS AND WATER
RESCUES. THIS CONTINUES TO BE A DANGEROUS SITUATION AS HIGH WATER
REMAINS A THREAT TO SEVERAL RESIDENCES AND ALONG ROADS IN AND NEAR
ARLINGTON. EMERGENCY MANAGEMENT REPORTS THAT WATER IS BEGINNING TO
RECEDE BUT MOTORISTS SHOULD USE CAUTION IF TRAVELING IN CARLISLE
COUNTY.
KENTUCKY STATE POLICE REPORT THAT FLOODING CONTINUES TO BE A PROBLEM
IN THE NORTHERN HALF OF GRAVES COUNTY. STATE POLICE REPORT THAT
SEVERAL ROADS AND BRIDGES HAVE BEEN AFFECTED. MOTORISTS IN NORTHERN
GRAVES COUNTY ARE URGED TO USE CAUTION IF TRAVELING TODAY.
AT 955 AM...PADUCAH DOPPLER RADAR DETECTED MAINLY LIGHT SHOWERS
ACROSS WESTERN KENTUCKY. THIS SHOULD CONTINUE TO BE THE CASE THROUGH
LATE MORNING.
ADDITIONAL FLOODING IS NOT EXPECTED THIS MORNING. HOWEVER...WITH THE
POSSIBILITY OF THUNDERSTORMS LATER THIS AFTERNOON....FLOODING MAY
AGAIN BECOME A CONCERN.
A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE REGION UNTIL 6 PM.
CN/ML
Heavy Rain, Saline
- When
- May 10, 12:20 PM CST to 3:00 PM CST
- Where
- Saline County, 1 mi NW of Harrisburg
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.753, -88.541 (the zone’s center; the record gives no point)
High water was reported at the bridge over Bankston Fork on Lewis Road. The water was within four feet of the bottom of the bridge. Minor flooding of ditches occurred in outlying areas from Harrisburg to Galatia.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Louisiana, May 10, 2006$1.4 million · F2 · 2 events
- Tornado in Mississippi, May 10, 2006$620,000 · F2 · 1 event
- Hail and Damaging Winds in Louisiana, May 10, 2006$2.8 million · 2.75 in hail · 5 events
- Damaging Winds in Georgia, May 10, 2006$497,000 · 65 kt wind · 19 events
- Damaging Winds in Mississippi, May 10, 2006$700,000 · 70 kt wind · 2 events
- Tornado and Hail in Louisiana, May 10, 2006$540,000 · F0 · 3 events
- Tornado in Indiana, May 10, 2006$150,000 · F1 · 1 event
- Hail and Damaging Wind in Mississippi, May 10, 2006$400,000 · 1 in hail · 2 events
- Hail in Louisiana, May 10, 2006$350,000 · 2.5 in hail · 3 events
- Damaging Wind in Mississippi, May 10, 2006$300,000 · 58 kt wind · 1 event
- Hail and Damaging Wind in Louisiana, May 10, 2006$270,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Georgia, May 10, 2006$104,000 · 1 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508074.